Alert archive / Maine / Wind Advisories in 2020
Wind Advisory 9, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Sep 29, 2020, 3:04 PM EDT for 9 counties in Maine; 6 counties in New Hampshire. It took effect at Sep 30, 2020, 5:17 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2020, 3:04 PM EDT (19:04 UTC)
- In effect from
- Sep 30, 2020, 5:17 AM EDT
- Expired
- Sep 30, 2020, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 16 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS71 KGYX 291904 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 304 PM EDT Tue Sep 29 2020 MEZ019>028-NHZ014-300315- /O.NEW.KGYX.WI.Y.0009.200930T1000Z-200930T1600Z/ Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 304 PM EDT Tue Sep 29 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON EDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southern New Hampshire and south central and southwest Maine. * WHEN...From 6 AM to noon EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase from south to north very early Wednesday morning. The strongest wind gusts look to occur in a fairly short 3 to 4 hour window just ahead of the cold front, and will end quickly from south to north during mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Legro
6 follow-up statements
719 WWUS71 KGYX 300158 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 958 PM EDT Tue Sep 29 2020 MEZ019>028-NHZ014-301000- /O.CON.KGYX.WI.Y.0009.200930T1000Z-200930T1600Z/ Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 958 PM EDT Tue Sep 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON EDT WEDNESDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern New Hampshire and south central and southwest Maine. * WHEN...From 6 AM to noon EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase from south to north very early Wednesday morning. The strongest wind gusts look to occur in a fairly short 3 to 4 hour window just ahead of the cold front, and will end quickly from south to north during mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
696 WWUS71 KGYX 300717 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 317 AM EDT Wed Sep 30 2020 MEZ019>028-NHZ014-301600- /O.CON.KGYX.WI.Y.0009.200930T1000Z-200930T1600Z/ Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 317 AM EDT Wed Sep 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...South winds 15 to 30 mph with a few gusts up to 50 mph expected. * WHERE...Portions of southeastern New Hampshire and south central and southwest Maine. * WHEN...From 6 AM to noon EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Winds will increase from south to north early this morning. The strongest wind gusts look to occur in a fairly short 3 to 4 hour window just ahead of a cold front, and will end quickly from southwest to northeast during mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
222 WWUS71 KGYX 300917 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 517 AM EDT Wed Sep 30 2020 MEZ014-018-033-NHZ006-008>010-012-013-015-301600- /O.EXB.KGYX.WI.Y.0009.200930T0917Z-200930T1600Z/ Southern Somerset-Interior York-Interior Cumberland Highlands- Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- Including the cities of Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, Bridgton, Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 517 AM EDT Wed Sep 30 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. * WHERE...In New Hampshire, Southern Carroll, Merrimack, Belknap, Strafford, Eastern Hillsborough, Interior Rockingham and Western and Central Hillsborough Counties. In Maine, Southern Somerset, Interior York and Interior Cumberland Highlands Counties. * WHEN...Until noon EDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Winds will increase from south to north early this morning. The strongest wind gusts look to occur in a fairly short 3 to 4 hour window just ahead of a cold front, and will end quickly from southwest to northeast during mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MEZ019>028-NHZ014-301600- /O.EXT.KGYX.WI.Y.0009.200930T0917Z-200930T1600Z/ Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 517 AM EDT Wed Sep 30 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southeastern New Hampshire and south central and southwest Maine. * WHEN...Until noon EDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Winds will increase from south to north early this morning. The strongest wind gusts look to occur in a fairly short 3 to 4 hour window just ahead of a cold front, and will end quickly from southwest to northeast during mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
069 WWUS71 KGYX 301327 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 927 AM EDT Wed Sep 30 2020 MEZ014-018>028-033-NHZ006-008>010-012>015-301600- /O.CON.KGYX.WI.Y.0009.000000T0000Z-200930T1600Z/ Southern Somerset-Interior York-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Coastal York- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap- Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Bridgton, Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 927 AM EDT Wed Sep 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...South to southwest winds 15 to 30 mph with gusts up to 50 mph. * WHERE...In New Hampshire, Southern Carroll, Merrimack, Belknap, Strafford, Eastern Hillsborough, Interior Rockingham and Western and Central Hillsborough Counties. In Maine, Southern Somerset, Interior York and Interior Cumberland Highlands Counties. * WHEN...Until noon EDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and areas of power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
442 WWUS71 KGYX 301545 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1145 AM EDT Wed Sep 30 2020 MEZ018>020-023>025-033-NHZ006-008>010-012>015-301645- /O.CAN.KGYX.WI.Y.0009.000000T0000Z-200930T1600Z/ Interior York-Central Interior Cumberland-Androscoggin- Coastal York-Coastal Cumberland-Sagadahoc- Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap- Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Bridgton, Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 1145 AM EDT Wed Sep 30 2020 ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish over the region. $$ MEZ014-021-022-026>028-301800- /O.EXT.KGYX.WI.Y.0009.000000T0000Z-200930T1800Z/ Southern Somerset-Kennebec-Interior Waldo-Lincoln-Knox- Coastal Waldo- Including the cities of Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 1145 AM EDT Wed Sep 30 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South to southwest winds 15 to 30 mph with gusts up to 50 mph. * WHERE...In Maine, Southern Somerset, Kennebec, Waldo, Lincoln and Knox Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JC
016 WWUS71 KGYX 301802 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 202 PM EDT Wed Sep 30 2020 MEZ014-021-022-026>028-301915- /O.EXP.KGYX.WI.Y.0009.000000T0000Z-200930T1800Z/ Southern Somerset-Kennebec-Interior Waldo-Lincoln-Knox- Coastal Waldo- Including the cities of Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 202 PM EDT Wed Sep 30 2020 ...WIND ADVISORY HAS EXPIRED... The strongest winds have moved out of the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Sep 29, 10:58 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 29, 10:58 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1058 AM EDT Tue Sep 29 2020
.SYNOPSIS...
A southerly flow will maintain warm and humid conditions across
the area into Wednesday. Showers will become widespread by
tonight ahead of an approaching cold front with the rainfall
heavy at times overnight into Wednesday morning. Along with the
rain will come wind gusts of 25 to 35 mph late tonight into the
day on Wednesday. some coastal locations, as well as the higher
terrain could see gusts to 40 mph. Things will calm down by
Wednesday afternoon as the cold front sweeps well offshore.
We'll see cooler and less humid air behind the cold front for
the remainder of the week. Unfortunately, it'll remain unsettled
as a broad upper trough remains parked nearby.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Mostly minor changes to adjust sky cover and PoP for
latest observational trends. We will have a small window in the
middle of the day with sun across most of the forecast area and
dry conditions...but this will fill back in from the W and off
the Gulf of ME towards mid afternoon.
Previous discussion...At 06z...a 999 millibar low was centered
north of the Great Lakes with a trailing cold front southward
along the spine of the Appalachians. Ahead of this slow-moving
boundary an unseasonably warm and humid airmass remains in place
across the forecast area. GOES imagery showed extensive low
cloud across the area at moment along with areas of fog. NWS
Doppler Radar mosaic showed a band of showers and isolated
thunder offshore with a second area of showers along and behind
the front over the eastern Great Lakes. For today...low clouds
and fog should lift over interior sections with mid coast Maine
staying locked in low clouds and patchy fog much of the day in
the southerly flow. We'll see widely scattered showers for much
of the day with activity increasing over western sections late
in the day ahead of the approaching cold front. Highs will be
mainly in the 70s...with mid and upper 60s for midcoast Maine.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Update...Overall model guidance this morning is mostly holding
serve regarding LLJ forecast at 925 mb. Higher end guidance is
coming in around 70 kt...especially as it lifts into the
Midcoast. This is borderline for surface gusts approaching 50
kt. If wind direction were more SE I would be more bullish on
strong wind gusts, regardless I have increased our forecast
gusts 5 to 10 kt across the board based on local research.
Previous discussion...Showers will gradually spread east
tonight...becoming heavy at times as low pressure races
northward along the front with developing 70 knot low level jet
introducing precipitable water values near 2 inches to the
region. It'll become windy in the pre dawn hours of Wednesday
ahead of the cold front. 20 to 30 mph southerly winds could gust
to near 40 mph as higher momentum air is mixed down with
heavier showers and isolated thunder. On Wednesday...the band of
showers and stronger winds along and ahead of the cold front
races quickly to the east and offshore during the morning hours.
Southern and western areas are likely to see a few afternoon
sunny breaks as drier air begins to enter the area. It'll be
another warm day but turning less humid by afternoon in the
post-frontal westerly flow. Highs will range from the upper 60s
to mid 70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Overview: An active pattern will dominate the majority of the long-
term portion of the forecast. Differences between model guidance
keeps rainfall totals and placement a low confidence forecast
for the entire period.
The forecast begins with a trough located over the upper Great Lakes
and a cyclone centered across Quebec Canada. Another area of low
pressure will be located well to our northeast which will be
associated with a cold front that will pass through the area on
Wednesday. The next front will be already approaching our area from
the west as a surface low begins to develop to our south.
Forecast guidance has been trending significantly drier for Thursday
with most global models now indicating that the day will be mostly
dry. There does remain some differences between guidance though with
the ECMWF slower than the GFS in keeping a chance of rain
showers Wednesday night through early Thursday morning. As a
result, went with slight chance PoPs for the first half of
Thursday with the highest PoPs located across eastern zones.
While most areas will turn dry by mid-day another isolated
shower cannot be ruled out across the higher terrain of the
north and therefore kept slight chance PoPs in across these
regions through much of the day.
A quickly moving and developing coastal low will likely impact
our area late Friday into early Saturday morning which could
generate another round of scattered showers across the region
and potentially even a more steady rainfall. There remains
differences between model guidance in the placement of the
heaviest rain axis with the GFS keeping the heaviest rain
situated across northern areas whereas the European and Canadian
models are a little slower and bring a more widespread rainfall
event to the entire area. As a result, went no higher than
chance PoPs given the large amount of uncertainty this far out
and the recent tendency for model guidance to trend drier as we
approach the system.
High pressure looks like it will briefly work into the area on
Sunday delivering a fairly pleasant day albeit cooler with high
temperatures near 50 across the north to the upper 50s and lower 60s
elsewhere. Expecting only perhaps a very isolated shower to
develop with the majority of the region remaining dry. Monday
looks to be fairly similar to Sunday with highs into the 50s
across most locations with a little better chance for an
afternoon scattered shower. On Tuesday skies look to be partly
cloudy with again a chance for a lingering shower but similar to
Sunday and Monday it appears most areas will remain dry.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Short Term /Through Wednesday/...MVFR with areas of IFR in fog
and sct -SHRA. Improving to VFR btw 12 and 15z today except
lingering MVFR conditions vcnty of KRKD in cigs and patchy fog.
Conditions lowering to MVFR throughout tonight in SHRA and isold
-TSRA with areas of IFR in fog. Southerly winds will gust
between 25 and 35 kt towards dawn Wednesday before shifting to
westerly and diminishing behind a cold front. Conditions will
improve to VFR behind the front with sct MVFR psb in lingering
-SHRA.
Long Term...MVFR/IFR conditions possible Wednesday night through
early Thursday morning with scattered shower activity but
returning to VFR by mid-morning. Another round of showers or
even steady rainfall Friday afternoon into early Saturday
morning may bring a return to MVFR/IFR conditions.
&&
.MARINE...
Short Term /Through Wednesday/...Winds and seas gradually build
with a period of gales likely with a strong cold front late
tonight into Wednesday all waters. A gale watch has been posted
all waters for late tonight and Wednesday.
Long Term...SCA conditions likely for at least the first half of
Thursday with seas of 4-7 feet and winds up to 25 kts. Chance for
scattered showers early Thursday morning with potentially a more
steady rainfall for late Friday through early Saturday as a
developing coastal low quickly tracks northeastward across the
coastal waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Wednesday morning through Wednesday evening
for ANZ150>154.
&&
NEAR TERM...LegroHazardous weather outlook, Sep 29, 11:36 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1136 AM EDT Tue Sep 29 2020 MEZ021-022-024>028-301545- Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo- 1136 AM EDT Tue Sep 29 2020 This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will sweep across the area early Wednesday accompanied by a period of locally heavy rainfall and gusty winds. Winds of 20 to 30 mph with gusts in excess of 45 mph will be possible along the coast of western Maine and into the Capitol Region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>020-023-033-NHZ001>015-301545- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Coastal York- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 1136 AM EDT Tue Sep 29 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will sweep across the area early Wednesday accompanied by a period of locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-301545- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1136 AM EDT Tue Sep 29 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:18 AM EDT | Gale Watch | GYX | 12 hr | |
| Sep 29, 3:00 PM EDT | Gale Warning | GYX | 25 hr |
Nearby
Wind Advisories in Maine, 2020Wind Advisories in New Hampshire, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.